Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 28, 2008, 11:36 AM CDT for Madison Parish, Louisiana; Warren County, Mississippi. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2008, 11:36 AM CDT (16:36 UTC)
- Expired
- May 28, 2008, 1:30 PM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Madison Parish, LA, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 281637 FFWJAN LAC065-MSC149-281830- /O.NEW.KJAN.FF.W.0045.080528T1636Z-080528T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1136 AM CDT WED MAY 28 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... MADISON PARISH IN NORTHEAST LOUISIANA... THIS INCLUDES THE CITY OF TALLULAH... WARREN COUNTY IN WEST CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF VICKSBURG... * UNTIL 130 PM CDT * AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HEAVY THUNDERSTORMS MOVING ACROSS THE TALLULAH TO VICKSBURG AREA. RAINFALL RATES OF UP TO TWO INCHES PER HOUR WILL BE POSSIBLE IN THIS AREA RESULTING IN FLASH FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICKSBURG. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3246 9124 3241 9080 3224 9095 3229 9138 TIME...MOT...LOC 1636Z 180DEG 0KT 3237 9100 $$ EEC
1 follow-up statement
000 WGUS74 KJAN 281731 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1228 PM CDT WED MAY 28 2008 LAC065-MSC149-281830- /O.CON.KJAN.FF.W.0045.000000T0000Z-080528T1830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN MS-MADISON LA- 1228 PM CDT WED MAY 28 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR WARREN COUNTY...AND MADISON PARISH... AT 1227 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE ACROSS THE VICKSBURG AREA. OBSERVED RAINFALL AT THE VICKSBURG MILITARY PARK IS APPROACHING THREE INCHES AND VICKSBURG CITY OFFICIALS REPORT THAT NUMEROUS STREETS ARE FLOODED. ADDITIONAL HEAVY RAIN OF ONE TO TWO INCHES IS POSSIBLE EARLY THIS AFTERNOON AND THIS WILL EXACERBATE THE FLOODING PROBLEMS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICKSBURG AND TALLULAH. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3246 9124 3241 9080 3224 9095 3229 9138 TIME...MOT...LOC 1727Z 180DEG 0KT 3237 9100 $$ EEC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 28, 10:25 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 28, 10:25 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1025 AM CDT WED MAY 28 2008 .UPDATE...LATEST SATELLITE IMAGERY SHOWS A DISTURBANCE PUSHING THROUGH THE REGION. SHOWERS AND EMBEDDED THUNDERSTORMS HAVE BEEN TRAINING ACROSS PORTIONS OF CENTRAL MISSISSIPPI AS WE GET SOME REDEVELOPMENT FROM THE WEST. THIS ACTIVITY SEEMS TO HAVE SET UP A BOUNDARY ACROSS AREAS JUST NORTH OF INTERSTATE 20. WE HAVE HAD REPORTS OF LOCALIZED FLOODING OVER YAZOO AND MADISON COUNTIES SO FAR. EXPECT THE RAINS TO CONTINUE AS A WEAK FRONT MOVES INTO THE REGION FROM THE NORTH. CHECKING AREA SOUNDINGS CAPES AND INSTABILITY IS NOT VERY IMPRESSIVE FOR TODAY. ADJUSTED SOUNDING FOR OUR AREA ONLY BRINGS A CAPE OF LESS THAN 1000. SPC HAS THE AREA UNDER A 5 PERCENT RISK FOR HAIL AND GUSTY WINDS FOR TODAY. SO WITH FRONT COMING DOWN WILL KEEP THE MENTION OF STRONG STORMS POSSIBLE IN THE HWO. CLOUDS AND RAINS WILL ALSO SLOW DOWN THE RISE IN TEMPS FOR TODAY...BUT LOW TO MIDDLE 80S STILL LOOKS TO BE ON TRACK. NATIONAL AND LOCAL JACKSON WRF ENSEMBLES SHOWS SHOWERS AND THUNDERSTORMS DECREASING FROM THE NORTH BY EARLY THIS EVENING WITH THE MOVEMENT OF THE WEAK FRONT. WILL INCREASE POPS ACROSS THE REGION FOR THIS AFTERNOON. PRECIPITABLE WATER WILL BE AROUND 1.6 TO AROUND 2 INCHES...SO LOCALLY HEAVY RAINS WILL CONTINUE TO BE AN ISSUE FOR THE REST OF THE DAY. OTHERWISE CURRENT FORECAST APPEARS TO BE ON TRACK./17/ && .AVIATION...THUNDERSTORMS ARE CONTINUING ACROSS AREAS JUST NORTH OF THE INTERSTATE 20 CORRIDOR WITH THE UPPER LEVEL DISTURBANCE MOVING OVER THE AREA. GREATER THUNDERSTORM COVERAGE IS EXPECTED AREAWIDE TODAY AS THE DISTURBANCE MOVES SOUTH AND A WEAK COLD FRONT DROPS INTO THE AREA. SOUTH OF THE THUNDERSTORMS THIS MORNING...MVFR VISIBILITIES WERE BEING OBSERVED. MVFR TO IFR VISIBILITIES AND CEILINGS ARE EXPECTED IN THUNDERSTORMS TODAY. OTHERWISE EXPECT MVFR CONDITIONS OUTSIDE OF STORMS.THUNDERSTORMS WILL BE POSSIBLE IN THE SOUTH ALONG THE FRONT THIS EVENING BUT VFR CONDITIONS ARE EXPECTED IN THE NORTH. /17/ && ./PREVIOUS DISCUSSION...400 AM CDT WED MAY 28 2008/ .SHORT TERM...TODAY THROUGH THURSDAY NIGHT...BETTER CHANCES FOR RAIN EXPECTED TODAY AS A WEAK COLD FRONT SAGS INTO THE AREA. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS CIRCULATION AROUND THE LARGE MID-UPPER LEVEL HIGH CENTERED OVER WEST TEXAS WITH A SHORTWAVE ROUNDING THE EAST SIDE. THIS SHORTWAVE WAS OVER OUR DELTA REGION AND IS EXPECTED TO MOVE SLOWLY SOUTH ACROSS OUR CWFA TODAY. THIS SHORT WAVE WAS HELPING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS MORNING GENERALLY ALONG AND NORTH OF HIGHWAY 82. SURFACE ANALYSIS SHOWS A WEAK COLD FRONT DRAPED ACROSS TENNESSEE AND CENTRAL ARKANSAS WITH HIGH PRESSURE NORTH OF THE FRONT CENTERED OVER THE GREAT LAKES. THIS HIGH OVER THE GREAT LAKES REGION WILL WEAKEN THROUGH THURSDAY BUT MOVE SOUTH INTO THE OHIO VALLEY AND HELP PUSH THE WEAK COLD FRONT INTO OUR CWA TODAY. WE STILL HAVE A MOIST AIRMASS OVER OUR AREA WITH THE 00Z THU JAN SOUNDING SHOWING A PW NEAR AN INCH AND THREE QUARTERS BUT THE STEEP MID LEVEL LAPSE RATES FROM THE PAST WEEKEND HAVE MODIFIED AND WEAK SHEAR IS EXPECTED OVER OUR AREA AGAIN TODAY. THIS SHOULD LIMIT SEVERE STORM POTENTIAL TODAY BUT WITH THE FRONT ARRIVING DURING THE HEAT OF THE DAY STRONG THUNDERSTORMS WL BE POSSIBLE AND WL KEEP MENTION IN HWO. LOCAL WRF RUN SHOWS THE ACTIVITY THIS MORNING ALONG HIGHWAY 82 SHIFTING SOUTH TO THE I-20 CORRIDOR BY NOON AND INTO OUR SOUTHERN ZONES THIS AFTERNOON. THE COLD WILL BE A LITTLE SLOWER AND LIKELY NOT DROP TO THE HIGHWAY 82 CORRIDOR UNTIL THE AFTERNOON. THE FRONT WILL CONTINUE DRIFTING SOUTH THIS EVENING AND MOST OF THE CONVECTION TONIGHT IS EXPECTED ALONG AND SOUTH OF THE BOUNDARY. MODELS ARE RATHER DRY THURSDAY BUT HAVE THE WEAK FRONT STALLED ALONG THE HIGHWAY 84 CORRIDOR. HAVE OPTED TO KEEP ISOLATED WORDING IN THE SOUTH FOR THURSDAY. CLOUDS AND RAIN SHOULD LIMIT INSOLATION TODAY AND HOLD MUCH OF THE AREA TO HIGHS IN THE LOW TO MID 80S. DRIER AIR OVER MUCH OF THE AREA TONIGHT WILL ALLOW FOR COOLER MIN TEMPS THURSDAY MORNING IN THE MID 60S. THE SOUTH WILL SEE THE COOLER HIGHS THURSDAY BUT WARM TEMPERATURES NEAR 90 ARE EXPECTED BACK ACROSS THE NORTHERN HALF. LITTLE SPREAD IN GUIDANCE TEMPERATURES THROUGH THE SHORT TERM AND MAV GUIDANCE WAS GENERALLY ACCEPTED. /22/ .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...OVERALL THE MEDIUM RANGE MDLS STILL SEEM TO BE IN DECENT AGREEMENT. THERE ARE SOME SLIGHT DIFFERENCES WHICH COULD LEAD TO EITHER A SLIGHTLY BETTER CHANCE FOR RAIN EARLY NEXT WEEK OR JUST MOSTLY DRY...WARM WEATHER WITH ONLY ISOLATED TSRA. BOTH MDLS SUGGEST WARM TEMPS WITH HIGHS A GOOD 5 TO 8 DEGREES ABV NORMAL. OVERALL CONFIDENCE IS HIGH IN THE TEMP FORECAST BUT POPS MAY BE A LITTLE MORE TRICKY. WIDESPREAD SHRA AND TSRA SEEM TO BE A GOOD THING TO BET AGAINST BUT ISOLATED CONVECTION SEEMS POSSIBLE ALMOST EVERY AFTN WITH CERTAIN LOCATIONS TO FOCUS ON EACH DAY. FRI AND SAT LOOK TO BE MOSTLY DRY. WHAT LITTLE IS LEFT OF THE BNDRY WILL LOSE ITS IDENTITY OVER NIGHT THU AND BY MIDDAY FRI THERE WILL BE VERY LITTLE LL CONVERGENCE ALONG AND SE OF THE TRACE. ALSO THE AIRMASS WILL NOT BE VERY CONDUCIVE FOR CONVECTION AS DRIER RECYCLED CONTINENTAL AIR OVER THE NRN GULF WILL ACTUALLY FILTER INTO THE AREA. ONE MORE THING AGAINST CONVECTION WILL BE THE FLAT RIDGE OVER THE AREA. ON SAT THE RIDGE WILL START TO BUILD TO OUR WEST ACROSS WEST TX. THIS WILL BEGIN TO AMPLIFY THE MID LEVELS WITH THE CWA TRANSITIONING TO MORE OF A NW FLOW PATTERN. INITIALLY THE AIRMASS WILL STILL BE QUITE DRY WITH PWS OF 0.8-1.25 AND THIS SHOULD HELP KEEP WHATEVER CONVECTION THAT CAN DEVELOP VERY ISOLATED AT BEST. H925 TEMPS OF 24-25C SUGGEST HIGHS IN THE LOWER 90S AND THIS MATCHES UP PRETTY CLOSE TO THE MAV GUI VALUES. GUI VALUES MAY BE JUST A TAD TO LOW SO I HAVE ADJUSTED PRETTY MUCH THE ENTIRE CWA UP A DEGREE. SUN THROUGH MON...NW FLOW WILL BE OVER THE AREA DURING THIS TIME AND THIS WILL TRY TO USHER A FRONT INTO THE AREA LATE SUN. THE FRONT WILL HAVE A HARD TIME PUSHING MUCH INTO OUR CWA BUT ITS EFFECTS MAY BE FELT ALL THE WAY DOWN TOWARDS I 20 WHERE ISOLATED CONVECTION IS POSSIBLE. ANY CONVECTION THAT DEVELOPS SUN COULD HAVE THE POTENTIAL TO BECOME STRONG/SEVERE. LAPSE RATES WILL BE QUITE STEEP AND WITH HIGHS EXPECTED TO APPROACH THE MID 90S INSTABILITY COULD BE MORE THAN SUFFICIENT. THERE WILL ALSO BE A LITTLE MID LEVEL FLOW AND THIS WILL HELP CONVECTIVE DEVELOPMENT AND POSSIBLE STRENGTHENING OF STORMS INTO STRONG/SEVERE LIMITS. NOW CONVECTION STILL LOOKS LIKE IT WILL BE ISOLATED OR AT BEST ON THE LOW END OF SCT WITH THE BEST CHANCE OF SEEING CONVECTION BEING IN THE NE. MON IS WHERE SOME DIFFERENCES COME INTO PLAY. THE ECMWF HOLDS ON TO NW FLOW A BIT LONGER WITH A MUCH BETTER CHANCE FOR CONVECTION. THE GFS BEGINS TO MOVE THE RIDGE AXIS EAST PLACING THE CWA INTO A MUCH WEAKER NW FLOW PATTERN. THIS WOULD NOT BODE AS WELL FOR ANY CONVECTIVE DEVELOPMENT. BOTH DAYS CONVECTION IF ANY DEVELOPS WILL BE HIGHLY DIURNAL AND SHOULD QUICKLY DISSIPATE AFTER SUNSET. I HAVE STUCK CLOSE TO THE MAV GUI FOR POPS. TEMPS WILL CONTINUE TO BE ABOVE NORMAL AND ACTUALLY WARM A LITTLE AS LOWER TO MID 90S LOOK POSSIBLE BOTH DAYS. HEADING INTO NEXT WEEK BOTH THE GFS AND ECMWF SUGGEST THE RIDGE DOMINATING THROUGH THE PERIOD. THIS WOULD REALLY HINDER RAIN CHANCES AND KEEP THE AREA WELL ABOVE NORMAL. I HAVE GONE ABOVE GUI VALUES FOR TEMPS BY A DEGREE OR TWO. GUI POPS LOOK PRETTY GOOD SO I HAVE MADE NO ADJUSTMENTS TO THAT. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 84 67 88 70 / 63 16 19 4 MERIDIAN 84 67 88 68 / 61 22 19 5 VICKSBURG 85 67 91 68 / 57 16 15 4 HATTIESBURG 87 66 89 68 / 43 17 26 10 NATCHEZ 84 67 88 68 / 48 16 26 10 GREENVILLE 84 67 89 68 / 52 7 6 5 GREENWOOD 83 66 89 69 / 63 9 7 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: 17
Hazardous weather outlook, May 28, 6:56 AM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 656 AM CDT WED MAY 28 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 291200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 656 AM CDT WED MAY 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO 40 MPH AND HEAVY DOWNPOURS WILL BE POSSIBLE TODAY OVER THE WHOLE OUTLOOK AREA. NUMEROUS THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THE HIGHWAY 82 CORRIDOR THIS MORNING. THIS ACTIVITY WILL SHIFT SOUTH THROUGH THE DAY. A WEAK UPPER LEVEL DISTURBANCE AND A WEAK COLD FRONT WILL COMBINE WITH OUR WARM MOIST AND UNSTABLE AIRMASS TO SUPPORT THUNDERSTORM DEVELOPMENT THAT WILL LAST INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, May 28, 7:06 AM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 706 AM CDT WED MAY 28 2008 MSZ043-049-281250- RANKIN MS-MADISON MS- 706 AM CDT WED MAY 28 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHARON AT 706 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN MADISON AND RANKIN COUNTIES...INCLUDING THE CITY OF CANTON...SHOULD MONITOR THIS STORM CLOSELY. AEC
Local storm report, May 28, 9:53 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
953 AM CDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLASH FLOOD YAZOO CITY 32.86N 90.41W
05/28/2008 YAZOO MS LAW ENFORCEMENT
PORTIONS OF SEVERAL STREETS WITHIN YAZOO CITY ARE
CURRENTLY COVERED WITH WATER AND ARE IMPASSIBLE. FLOODING
IS ALSO ONGOING ALONG MANY OTHER ROADS AND IN SMALL
CREEKS AND STREAMS THROUGHOUT YAZOO COUNTY.
&&
19Local storm report, May 28, 10:07 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD CANTON 32.61N 90.03W
05/28/2008 MADISON MS EMERGENCY MNGR
WATER IS THREATENING A FEW HOMES IN CANTON. FLOODING IS
ALSO BEING REPORTED ALONG HIGHWAY 16 EAST IN CANTON, AS
WELL AS SEVERAL OTHER ROADS WITHIN THE CITY LIMITS.
&&
19Local storm report, May 28, 10:08 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD FLORA 32.55N 90.31W
05/28/2008 MADISON MS EMERGENCY MNGR
SEVERAL STREETS ARE FLOODED IN THE AREA.
&&
19Local storm report, May 28, 10:10 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT WED MAY 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD GLUCKSTADT 32.52N 90.10W
05/28/2008 MADISON MS EMERGENCY MNGR
A FEW STREETS ARE FLOODED NEAR THE DEER FIELD
SUBDIVISION.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 25 min |
| May 28, 8:58 AM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| May 28, 9:13 AM CDT | Flash Flood Warning | JAN | Madison, Rankin | 4 hr |
| May 28, 10:38 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Rankin, Warren | 2 hr |
| May 28, 12:44 PM CDT | River Flood Warning | JAN | Yazoo | 8 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.